Thunderstorm Wind, Henderson
- When
- May 26, 1:54 PM CST
- Where
- Henderson County, Henderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 37.830, -87.580
A large tree was blown onto a house.
A rather pronounced upper-level shortwave trough moved eastward from the St. Louis area across the Ohio Valley in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A rather pronounced upper-level shortwave trough moved eastward from the St. Louis area across the Ohio Valley in the afternoon. Daytime heating contributed to moderate instability, resulting in clusters of thunderstorms south of a weak stationary front from southern Illinois across southern Indiana. An isolated microburst accompanied one of the most intense storm clusters in northwest Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 26, 11:14 AM CST, 2 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1214 PM CDT Sun May 26 2019 .SHORT TERM...(Tonight through Memorial Day) Issued at 1214 PM CDT Sun May 26 2019 MCV moving toward southwest IN continues to generate convection across the area this afternoon. So far just a few strong storms. There may be an uptick in activity with some continued destabilization. Feature over southwest MO will have to be monitored as well. Will carry PoPs for convection into the early evening hours. Mainly quiet conditions tonight through Monday as s/wv ridging aloft moves toward and then across the area. .LONG TERM...(Monday night through Sunday) Issued at 1214 PM CDT Sun May 26 2019 Models continue in good agreement especially at the start of the extended forecast. There are some perturbations in the flow this weekend that could result in rain chances late in the weekend. Models continue to show high pressure aloft and centered over the gulf coast. This should inhibit convection as we start the extended portion of the forecast. However by mid week or early Wednesday morning a cold front will approach the area bringing a chance of storms northwest of the Ohio River. The upper low currently over the western US will slowly make its way across the plains and into the region. This will be the catalyst to push a surface cold front through the region Wednesday into Thursday as the upper high flattens and retreats southward. This will result in a chance of storms for the entire area as this comes to fruition. The main threat will be for heavy rain especially over SEMO. The main threat should be heavy rainfall...with PWATs near 1.5"...and lightning. However CAPE values could approach 2k j/kg2 with LI's around a negative 5 strong or severe can not be ruled out. There is some speed shear but it is unidirectional and shear is relatively low at this time. The upper high will build back north and dry us out for the end of the week into the weekend. Even so an isolated diurnal storm can not be ruled out. The front should bring high temperatures down considerably Thursday with highs about 10 degrees cooler or around 80. This will rapidly warm back up this weekend as the upper ridge build back into the region. There is a hint of weak perturbation in the flow aloft Moving through Saturday night that could result in higher chances of storms. && .AVIATION... Issued at 1214 PM CDT Sun May 26 2019 Scattered convection will continue this afternoon over southern IL, southwest IN and west KY. New activity may form into southeast MO. Generally VFR outside of convection with SW winds 10 to 20 kts. Brief MVFR/IFR conditions with showers and storms, accounted for in the 18z Terminals. Tonight, VFR with light winds. Winds will go southwest 5 to 15 kts Monday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 421 AM CDT Sun May 26 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 421 AM CDT Sun May 26 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms are possible across the area today. A few strong to severe thunderstorms are possible, mainly across southwest Indiana and northwest Kentucky. The primary concerns with storms will be large hail and damaging winds, along with brief heavy rainfall. Detailed information on area river flooding can be found on the latest river flood warnings and statements. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible across the region late Tuesday night through Thursday. Severe storms are not expected at this time. Detailed information on area river flooding can be found on the latest updated river flood warnings and statements. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today, mainly in southwest Indiana and northwest Kentucky. RST
Special Weather Statement National Weather Service Paducah KY 1244 PM CDT Sun May 26 2019 ILZ076-082-083-261815- White IL-Hamilton IL-Wayne IL- 1244 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...SOUTHWESTERN WAYNE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 115 PM CDT... At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near Wayne City, or 10 miles southwest of Fairfield, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fairfield, Wayne City, Sims, Mill Shoals, Keenes and Belle Prairie City. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3820 8864 3838 8866 3839 8828 3820 8829 TIME...MOT...LOC 1744Z 270DEG 28KT 3829 8851 SP
Special Weather Statement National Weather Service Paducah KY 1259 PM CDT Sun May 26 2019 ILZ081-085-261845- Franklin IL-Williamson IL- 1259 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON AND SOUTHERN FRANKLIN COUNTIES UNTIL 145 PM CDT... At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over Herrin, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carbondale, Marion, Herrin, West Frankfort, Carterville, Johnston City, Zeigler, Crainville, Cambria, Royalton, Energy, Hurst, Pittsburg, Thompsonville, Orient, Freeman Spur, Bush, Whiteash, Colp and Spillertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3793 8871 3767 8871 3772 8915 3795 8915 TIME...MOT...LOC 1758Z 275DEG 27KT 3781 8907 SP
Special Weather Statement
National Weather Service Paducah KY
132 PM CDT Sun May 26 2019
ILZ083-261900-
White IL-
132 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 200 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carmi, moving east at 35 mph.
Penny size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Carmi, Norris City, Crossville, Enfield, Maunie, Springerton, Burnt
Prairie and Phillipstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3825 8798 3820 8798 3816 8793 3816 8791
3810 8802 3809 8802 3810 8796 3807 8797
3805 8804 3803 8801 3796 8801 3793 8804
3793 8807 3792 8802 3789 8801 3789 8802
3791 8813 3791 8837 3825 8837
TIME...MOT...LOC 1832Z 267DEG 30KT 3810 8823
SPSpecial Weather Statement
National Weather Service Paducah KY
158 PM CDT Sun May 26 2019
INZ085-086-261945-
Posey IN-Vanderburgh IN-
158 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR VANDERBURGH AND POSEY COUNTIES
UNTIL 245 PM CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Harmony, or 11 miles north of Mount Vernon, moving east at 40
mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3823 8780 3820 8780 3820 8769 3817 8769
3816 8747 3795 8745 3794 8757 3798 8759
3794 8762 3791 8804 3805 8801 3808 8796
3809 8796 3808 8801 3811 8800 3816 8791
3817 8791 3816 8793 3819 8797 3823 8798
TIME...MOT...LOC 1857Z 270DEG 35KT 3810 8791
SPSpecial Weather Statement
National Weather Service Paducah KY
247 PM CDT Sun May 26 2019
INZ087-088-262030-
Warrick IN-Spencer IN-
247 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK AND SPENCER
COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boonville, moving east at 45 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Boonville, Dale, Grandview, Santa Claus, Folsomville, Chrisney,
Tennyson and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3801 8680 3800 8681 3799 8686 3795 8690
3793 8698 3790 8704 3794 8740 3820 8721
3820 8679 3814 8680 3812 8679 3812 8681
3810 8677 3808 8678 3806 8677 3804 8679
3800 8677
TIME...MOT...LOC 1947Z 268DEG 39KT 3806 8725
SPSpecial Weather Statement
National Weather Service Paducah KY
249 PM CDT Sun May 26 2019
KYZ018-262030-
Henderson KY-
249 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR HENDERSON COUNTY UNTIL 330 PM
CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corydon, or near Henderson, moving east at 45 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Henderson, Corydon, Robards and Hebbardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3775 8731 3773 8739 3767 8742 3766 8775
3789 8776 3790 8767 3788 8766 3784 8768
3783 8764 3786 8759 3793 8763 3794 8756
3791 8750 3794 8746 3794 8739 3790 8730
3782 8732 3781 8730 3778 8730 3778 8727
TIME...MOT...LOC 1949Z 273DEG 37KT 3781 8770
SPThe Evansville,IN radar (KVWX), 49 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
3 thunderstorm wind. Local standard time, as filed.
A large tree was blown onto a house.
Wind was strong enough to move a barge on the Ohio River close to an industrial area.
A National Weather Service damage survey determined that a microburst with peak winds near 90 mph struck the St. Joseph and West Louisville area. The most significant structural damage occurred less than a mile north of St. Joseph, where a storage shed sustained extensive damage. The west-facing wall collapsed inward, despite the presence of hurricane straps. Roofing and roof trusses were blown to the east across County Road 500. A pull-behind covered trailer weighing over 2,000 pounds was pushed about 30 feet. At a house adjacent to the trailer and metal shed, there was partial loss of shingles, along with minor damage to windows, decking, and gutters. Some of the damage appeared to be associated with a short, brief gustnado. Elsewhere across the affected area, most of the damage consisted of scattered snapped and uprooted trees, some of which were several feet in diameter. Several old wooden barns were damaged or destroyed, and a few outbuildings were damaged. A mobile home was unroofed. Over 100 trees were down at a campground on Diamond Lake near West Louisville. A few of the trees landed on campers or vehicles. There were some downed power poles and lines. The total length of the damage area was three miles, and the width was about 2.2 miles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 816229, 816230, 816228.